I have suffered moderate emphysema for the past several years. Just after Christmas 2009 I began feeling bloated. It got to the point where it seemed like the emphysema was getting worse. On Jan 22 I made appointment with respiratory physician who treats my emphysema. On the way to the office, thank heaven my wife was driving, I could not breathe. Made it to Dr's. office who ordered an ambulance and forwarded me to the ICU at local hospital. Spent a few days in ICU and general population with steroids, antibiotics, etc. Came home just fine did not feel bloated, short of breath, etc.
Two weeks later I started to feel bloated again, then last night the breathing issue began, used bronchodilator, which eased the problem, thought I would be in emergency room again, but used the dilator about every 1 1/2 hr. which slowed things down. Now it is superbowl sunday. I aslo use Spiriva.
Question is: can the bloating casue the breathing problem with those who suffer COPD?
second question: am I doing harm using dilator more often than prescribed till I get into Dr. hopefully, Monday?
I'm not a doctor and I'm not all together familiar with emphysema. But perhaps the bloating is from the trapped air in your lungs, as the airways are too constricted. You really should see your doctor as soon as possible if you are needing to use your bronchodilator so often in order to acquire some relief. The bronchodilator certainly will give you side effects that will make you feel jittery, with palpitations and shakiness, especially with frequent use.
I recommend you see your doctor for advice and perhaps get further testing to see how well your lungs are functioning and how much oxygen you are really getting in.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.